Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Mar 29, 2019, 4:06 PM MDT for El Paso County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2019, 4:06 PM MDT (22:06 UTC)
- Expired
- Mar 29, 2019, 4:30 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 50.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 63 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855
WUUS55 KPUB 292206
SVRPUB
COC041-292230-
/O.NEW.KPUB.SV.W.0001.190329T2206Z-190329T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
406 PM MDT FRI MAR 29 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern El Paso County in east central Colorado...
* Until 430 PM MDT.
* At 405 PM MDT, a severe thunderstorm was located near Falcon, or 17
miles northeast of Colorado Springs, moving east at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Peyton and Falcon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3888 10427 3892 10462 3902 10465 3913 10438
3913 10434
TIME...MOT...LOC 2205Z 258DEG 12KT 3898 10456
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH
$$
Hodanish2 follow-up statements
829
WWUS55 KPUB 292215
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
415 PM MDT FRI MAR 29 2019
COC041-292230-
/O.CON.KPUB.SV.W.0001.000000T0000Z-190329T2230Z/
El Paso CO-
415 PM MDT FRI MAR 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
At 414 PM MDT, a severe thunderstorm was located near Peyton, or 19
miles northeast of Colorado Springs, moving east at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Peyton.
Spotters were indicating quite a bit of one half inch hail
was occurring with this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3888 10427 3895 10460 3903 10462 3913 10438
3913 10434
TIME...MOT...LOC 2214Z 258DEG 12KT 3899 10452
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH
$$
Hodanish920
WWUS55 KPUB 292225
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
425 PM MDT FRI MAR 29 2019
COC041-292233-
/O.EXP.KPUB.SV.W.0001.000000T0000Z-190329T2230Z/
El Paso CO-
425 PM MDT FRI MAR 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY
WILL EXPIRE AT 430 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
There is a chance that additional strong storms could form over far
eastern El Paso county late this afternoon.
This storm will be capable of producing winds to 40 mph along with
significant amounts of pea size hail as it moves east at 15 mph
across northeaster El Paso county.
LAT...LON 3888 10427 3895 10460 3903 10462 3913 10438
3913 10434
TIME...MOT...LOC 2223Z 258DEG 12KT 3899 10450
$$
HodanishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:28 PM MDT, 38 minutes earlier.
Area forecast discussion, Mar 29, 3:28 PM MDT, 38 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 328 PM MDT Fri Mar 29 2019 .SHORT TERM...(This evening through Saturday) Issued at 243 PM MDT Fri Mar 29 2019 Currently...satellite imagery shows low clouds and stratus across much of the Eastern Plains this afternoon. Where clouds have remained steady, temperatures are cool with lower to mid 40s. Generally along and west of I-25, skies have cleared and westerlies have kicked in and temperatures have reached the lower 60s. Currently seeing pockets of red flag conditions along the lee slopes of the southern Sangre de Cristo mountains and the San Luis Valley. Radar indicates showers have developed over the mountain locations, spreading northeast towards Denver and the Palmer Divide. Rest of this afternoon...a couple of strong thunderstorms are possible this afternoon, mainly from the Palmer Divide, southeast across the Plains. This is associated with lead energy of an approaching shortwave passing to the north. Shear is quite high, however, instability is marginal at best. Small hail, mainly up to dime size is possible with stronger storms. Red flag conditions looking ok for areas along and east of the Eastern Mountains this afternoon. How far east the west winds and dry air push is the main question. For now will leave the warning as is. Tonight...a strong cold front is forecast to drop south across the Plains tonight, between about 9 PM and midnight. Strong north winds will spread south across the Plains behind the frontal boundary. Models in good agreement with snow and rain showers developing, initially over the Palmer Divide, spreading south through much of the night. Snow accumulations of 1 to 3 inches are expected on the Palmer Divide, south into Colorado Springs. Further south into Pueblo, there will likely be a mix of rain and snow. This shower activity will continue south late tonight into the early morning hours focusing along the east slopes of the Sangre de Cristo and Wet Mountains towards day break. Overnight lows will be colder with 20s to lower 30s across the Plains. Over the mountains, periods of light to moderate snow will continue through the overnight hours with a few inches of accumulation expected. Saturday...a few light snow showers will remain possible over the Palmer Divide during the morning hours before dissipating mid morning. Snow and rain shower activity should also end across the rest of the Plains by mid morning as well as the upper system moves off to the east. Brisk northerly winds will continue across the Plains before dissipating late in the afternoon. The next upper level storm system will be approaching the Continental Divide by late in the afternoon, with another round of light to moderate snow showers during the afternoon hours. High temperatures across the region will be cooler with generally mid 40s for the lower elevations. Mozley .LONG TERM...(Saturday night through Friday) Issued at 243 PM MDT Fri Mar 29 2019 Trailing upper level energy drops toward swrn Colorado Saturday night, with a weak mid level low spinning up near the 4 corners during the day Sunday. System should reinvigorate snow showers over the southwest mountains Saturday night, then spread snow over most of the mountains and interior valleys during the day Sunday. Dynamic upward motion and orographic lift initially look rather dis-organized Saturday night, before better lift arrives during the day Sunday as upper level jet digs into NM and system begins to move eastward. Will likely see some bursts of heavier convective snow over the higher terrain Sun afternoon, with Sangres and San Juans most favored for accumulations. May eventually need an advisory for the San Juans/La Garitas, though given rather patchy nature of convective snow, have held off on issuance at this point. I-25 corridor and plains will see some rain/snow showers Sun afternoon/early evening, though latest model runs have backed off on the idea of persistent/heavier precip. Max temps Sunday will continue below average, with readings creeping up just a few degf from Saturday's numbers. System exits to the east late Sunday night, with dry and warmer conditions Monday into early Tuesday. Next progressive trough moves onshore Tuesday, bringing snow showers to the Continental Divide by late afternoon while the eastern mountains and plains become breezy and warm. Wave whips quickly through the Rockies during the day Wed, with a burst of windy showers/sprinkles at many locations in the afternoon as system passes. Upper ridge then rebuilds Thu/Fri, allowing warmer/drier weather to return. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 243 PM MDT Fri Mar 29 2019 KALS...strong west winds will continue through the afternoon producing areas of blowing dust across the valley. Brief reductions in VIS are expected. Winds will dissipate this evening with clouds moving into the area overnight with 3000 foot CIGS expected into Saturday morning, with VFR conditions during the afternoon. KCOS...a few showers and a possible thunderstorms are possible through this evening, but will likely not impact the terminals. . This will be monitored. A strong cold front will arrive this evening and shift winds northerly. Snow will likely develop with the cold front and impact the terminal with reduced VIS and CIGS through much of the overnight period. Brisk north winds will continue through Saturday before dissipating by the afternoon. KPUB...still seeing easterly winds at the terminal with westerlies being reported not too far away. Still expect westerlies to impact the terminal this afternoon. A cold front will arrive this evening with gusty north winds expected overnight. Periods of rain and snow are expected along the front, clearing to the south by morning. CIGS will likely remain around 6 kft through much of the afternoon. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MDT this evening for COZ222-225- 228>230-233. && SHORT TERM...MOZLEY LONG TERM...PETERSEN AVIATION...MOZLEY
Hazardous weather outlook, Mar 29, 5:59 AM MDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 559 AM MDT Fri Mar 29 2019 COZ058>089-093>099-301200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 559 AM MDT Fri Mar 29 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Patchy dense fog and drizzle with visibility around 1/4 mile or less will persist through early morning across the lower eastern slopes of the southeast mountains and interstate 25 corridor. Clouds will break up by afternoon as dry gusty west winds spread across the mountains and into the adjacent lower elevations. Wind gusts will range from 40 to 50 mph across the mountains, San Luis valley and southern I-25 corridor this afternoon. This will lead to critical fire weather conditions for the lower elevations of the southern Sangre De Cristo mountains, Wet mountains, and portions of Fremont, Pueblo, Huerfano and Las Animas counties where vegetation is dry enough to support rapid fire growth and spread. Care should be taken to avoid wildfire starts in these areas. Isolated strong to near severe thunderstorms will be possible across the southeast plains this afternoon and evening. Hail up to the size of dimes, wind gusts up to 50 mph, brief heavy rainfall and lightning will be the primary storm risks. The most likely areas for this to occur will be across northern and eastern El Paso county, and Kiowa, Bent, Prowers and Baca counties. The cold front will surge back into southeast Colorado tonight with light snow possible across the southeast mountains and adjacent plains. Accumulations of 1 to 3 inches will be possible in and near the mountains, with a localized dusting to up to 1/2 inch possible on grassy surfaces possible below 6000 feet. The mountains along the Continental Divide will also see some snow above 9000 feet through tonight with accumulations of up to 4 inches possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Accumulating snow, heavy at times is expected over the mountains and higher terrain locations this weekend with localized snow totals in excess of six inches possible, especially over the Sangre de Cristo and eastern San Juan mountains. Then, next upper disturbance will be capable of producing additional light to moderate snow over the mountains from later Tuesday into next Wednesday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon through tonight across the mountains and southeast plains.
In the hours before
Special weather statement, Mar 29, 3:12 PM MDT, 54 minutes before
Special Weather Statement National Weather Service Pueblo CO 312 PM MDT FRI MAR 29 2019 COZ084-292145- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 312 PM MDT FRI MAR 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 345 PM MDT... At 311 PM MDT, Doppler radar was tracking a strong thunderstorm near Ramah, or 32 miles west of Limon, moving east at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. A brief landspout tornado could occur with this storm. Locations impacted include... Ramah. LAT...LON 3899 10406 3911 10438 3913 10437 3913 10405 TIME...MOT...LOC 2111Z 280DEG 24KT 3913 10426 Hodanish
Special weather statement, Mar 29, 3:39 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
339 PM MDT FRI MAR 29 2019
COZ084-085-292230-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
339 PM MDT FRI MAR 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
430 PM MDT...
At 339 PM MDT, Doppler radar was tracking a strong thunderstorm near
Peyton, or 27 miles northeast of Colorado Springs, moving east at 25
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Calhan, Ramah and Peyton.
LAT...LON 3911 10405 3886 10406 3902 10449 3913 10443
3913 10431
TIME...MOT...LOC 2139Z 282DEG 20KT 3905 10440
HodanishSpecial weather statement, Mar 29, 4:02 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
402 PM MDT FRI MAR 29 2019
COZ084-292230-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
402 PM MDT FRI MAR 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
430 PM MDT...
At 401 PM MDT, Doppler radar was tracking a strong thunderstorm near
Falcon, or 17 miles northeast of Colorado Springs, moving east at 15
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Calhan and Peyton.
LAT...LON 3892 10424 3895 10466 3905 10466 3913 10446
3913 10429
TIME...MOT...LOC 2201Z 258DEG 12KT 3901 10459
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:12 PM MDT | Special Weather Statement | PUB | Elbert | 33 min |
| Mar 29, 3:39 PM MDT | Special Weather Statement | PUB | El Paso | 51 min |
| Mar 29, 4:02 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Mar 29, 4:35 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Mar 29, 4:56 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Mar 29, 5:31 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| Mar 29, 5:33 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Mar 29, 5:55 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.